DAVID T. HARRISON, M.D.; LEE A. SANDERS, M.D., PH.D.
The anthracycline antibiotics, daunorubicin and adriamycin, may both produce serious cardiac toxicity (1, 2). Cardiomyopathy appearing within months of a cumulative
dose of daunorubicin exceeding 750 mg/m2 body surface was initially described. The cardinal features were cardiomegaly with biventricular failure and reduced electrocardiogram (ECG) voltage variably responsive to medical therapy. Subsequently the syndrome was observed after smaller doses, and fulminant cardiovascular collapse was described. We witnessed such a case 6 days after a total daunorubicin course of 210 mg/m2 body surface where pericarditis heralded the cardiac toxicity.
A 41-year-old woman was referred for treatment of recently
Learn more about subscription options.
Register Now for a free account.
HARRISON DT, SANDERS LA. Pericarditis in a Case of Early Daunorubicin Cardiomyopathy. Ann Intern Med. 1976;85:339–341. doi: 10.7326/0003-4819-85-3-339
Download citation file:
Published: Ann Intern Med. 1976;85(3):339-341.
Cardiology, Pericardial Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only